Psycho-Babble Medication Thread 54323

Shown: posts 1 to 6 of 6. This is the beginning of the thread.

 

What is going on with this Effexor XR?

Posted by Cin on February 18, 2001, at 14:12:08

Hello all,
I have been taking the Effexor XR for 26 days now...I am on 75mg of Efferor XR and 200mg of WellbutrinSR per day.....I take the Effexor and one Wellbutrin in the AM and then the final dose of Wellbutrin at night....I did okey the first couple of weeks on the Effexor except for the general side effects of getting used to a new med.....Now my problem is I feel like I'm not getting enough of it now....The Effexor that is...it's like I have become amune(sp) to the 75mg already and need more, like I want more gotta have more....I have a doctors appointment on Thursday and plan to talk to him about it.....I am very aggitated and moody now and I wasn't when I first started taking it.....Has anyonelse had these affects and did something to help these feelings?.....I don't want him to change me from the Effexor because I really like the way it makes me feel overall...Just wish the aggitation and mood swings would go away....I want so much to be the same smiling, laughing, funny kid I was 20 years ago.....I know, I know....I'm asking to much....LOL...I just wish to feel good about myself again.

Thanks to everyone for their replies and support...Oh BTW could someone give me a crash coarse in what some of the abbreviations are on this site....Oh and also I take ambien for sleep but have been out of it for a week and I have some promethazine I take if I really can't sleep until I get to the doc to get ambien refilled......Sleeping is almost impossible if I don't take something for it.....the promethazine also helps with nausea but I wonder if it could be the culprit of my mood swings?....Because it causes me to be real tired upon rising and the ambien makes me feel well balanced rest...Input please.

Have a great day!!!

Cin :o)

 

Why do you think it is effexor ?

Posted by danf on February 18, 2001, at 23:55:02

In reply to What is going on with this Effexor XR?, posted by Cin on February 18, 2001, at 14:12:08

You have discontinued Ambien... cold turkey..

That is much more likely to be the cause of the mood changes...

plus if you have added any of the promethazine... it is more or less ( Thorazine ) a major trank... with all that goes with that... even tho it is commonly used for nausea

you are playing with poly-pharmacy.. not a single med side effect.

 

Re: Why do you think it is effexor ?

Posted by Cin on February 19, 2001, at 11:37:00

In reply to Why do you think it is effexor ?, posted by danf on February 18, 2001, at 23:55:02

> You have discontinued Ambien... cold turkey..
>
> That is much more likely to be the cause of the mood changes...
>
> plus if you have added any of the promethazine... it is more or less ( Thorazine ) a major trank... with all that goes with that... even tho it is commonly used for nausea
>
> you are playing with poly-pharmacy.. not a single med side effect.

*********************

I'm sorry but I am not playing any poly-pharm.....I was given these drugs by my gp to take....the phenegran I take often when I need it for nausea......So all of them have been in my system except for the Effexor for a number of years....The Ambien I have been off of off and on for a year....I have often ran out of it and it hasn't really affected my mood swings....These are sharp leave me alone, don't touch me and what are you looking at?...I hate you mood swings.
I don't know if it is the Effexor for sure....It could just be that it's TTOTM (I never know not regular)...But I have terrible mood swings at that time.
I really like the Effexor and how it made me feel the first couple of weeks except for the side affects of getting used to it....I didn't have the What if's?....You think maybe?...Horrible thoughts running thru my head that has somewhat crept back in these last few days....It's an emotional rollercoaster...I really think the Effexor will help lift me out of this deep darkness of domb(sp) pit I was in....I know it will take time....I guess what I was asking is when did you or anyone taking Effexor realize the dose you were given is not enough and what let you know this.

Thanks very much for your input....I will bring the maybe's up with my GP on Thursday.

Thank you!!

Cin :o)

 

Re: What is going on with this Effexor XR?

Posted by danf on February 19, 2001, at 19:39:13

In reply to What is going on with this Effexor XR?, posted by Cin on February 18, 2001, at 14:12:08

you are at about the point in time ... 4 to 6 wks ... where some people go into an emotional labile state with SSRIs ... it may occur with effexor as well...

it usually lasts 2 to 3 wks, when it happens.

but the changes in the other meds can also do this

I did not have this with effexor & have not seen people talk /post about it specifically with effexor ... general mood lability is a possible side effect, however ....

most early side effects resolve by 6 to 8 weeks...

The major difficulty is deciding what is the cause when there are dose changes in more than 1 psychoactive drug.

best bet is to give the effexor a little more time...

phenergan can give nasty hangovers & does for some folks ...

when starting a med like Effexor or 1 of the SSRIs it is best to not change other psycho-active meds.

good luck

 

Re: What is going on with this Effexor XR? danf

Posted by Alli on February 19, 2001, at 20:15:57

In reply to Re: What is going on with this Effexor XR?, posted by danf on February 19, 2001, at 19:39:13

What is an emotional labile state? Alli

 

Re: What is going on with this Effexor XR?

Posted by danf on February 20, 2001, at 3:05:19

In reply to Re: What is going on with this Effexor XR? danf, posted by Alli on February 19, 2001, at 20:15:57

> Alli

I'm sorry... emotionally labile means mood swings & agitation .... your emotional state bounces around for no good reason.... for some it means crying jags, others are bitchy or cranky or mean & spiteful to folks they love ...



This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, dr-bob@uchicago.edu

Script revised: October 4, 2007
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-08 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.